Withdrawals from Effexor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sad & Angry
Regular Member

Date Joined Dec 2005
Total Posts : 211
   Posted 2/1/2007 12:55 PM (GMT -6)   
After my doc told me to stop the Effexor 2 weeks ago, because of my itchiness, I felt so sick that I didn't know what was happening to me. It lasted all this time, finally last sunday I went to the Emergency clinic, there the Dr. told me that Effexor does not cause itch or rash and that this might me due to something else and wanted me to go back on it. After 3 days of stopping, I was put on Trazadone 50 mg which didn't help me at all to sleep. I would be up the whole night. mad
So I have been on Effexor from this monday. I still have a headache, but at least that feeling of sickness is not there. And I feel better and not depressed.
Thought I would post this, as there may be others who are going through this.
Any views on this???  confused  
Sad & Angry
Life..... isn't it amazing.....
(((( HUGS ))))

New Member

Date Joined Jan 2007
Total Posts : 13
   Posted 2/1/2007 2:49 PM (GMT -6)   
I was on effexor for around 2 years. coming off it was not that bad. the only real symptom was an outerbody feeling and dizziness and a weird light headed feeling. nothing else.
take a xanax. you will be fine

Veteran Member

Date Joined Mar 2005
Total Posts : 1449
   Posted 2/1/2007 3:19 PM (GMT -6)   

you are back on the effexor are you? it will be a big help if it eventually works for your anxiety

its always hard to know if another new problem is a side effect from an antidepressant or not

trazodone wasnt a good choice as a sleeping pill as it doesnt work for everyone, it sedates some and stimulates others, the valium type meds are a reliable sleeping pill

if the effexor is stimulating you, take it on waking typical dose range is 75 to 375, it will need to be at 75 or more to be effective, if on less now, gradually work the dose up


as always, learning relaxation and CBT also helps

recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam

Regular Member

Date Joined Jan 2007
Total Posts : 184
   Posted 2/1/2007 5:51 PM (GMT -6)   
I don't agree Trazodone is not a good sleeping pill. In fact, it's the number one prescribed sleeping pill in the U.S. A dose of 50mg rarely works.....100-150mg is usually effective, especially if you are agitated from another med like Effexor.

Stimulation from Trazodone is extremely rare and almost never happens until you reach higher doses of 400-800mg.

Veteran Member

Date Joined Jul 2006
Total Posts : 2721
   Posted 2/1/2007 5:58 PM (GMT -6)   
Sorry you are having a rough time.  The first six weeks can be terrible can't they? Try and hang in there....I had the same problems with sleep...but it passed.  Did they figure out the reason for the rash?? Don't let a doctor dismiss any symptom that worries you.

Dance like no-one's watching,
Love Thy Neighbour, just don't get caught!

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 8:57 AM (GMT -6)
There are a total of 2,711,582 posts in 299,003 threads.
View Active Threads

Who's Online
This forum has 153587 registered members. Please welcome our newest member, ozmadman.
296 Guest(s), 8 Registered Member(s) are currently online.  Details
jboy145, 81GyGuy, Tudpock18, pmm73, moon61, Snokrystal, iPoop, LanieG

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer